MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 15MM SZ 6-7 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 15MM SZ 6-7 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71423367
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that after a tka had been performed, it was noticed that a screw of a legion hk gd motion insert 15mm size 6-7 left got loose; therefore, a revision surgery was performed on (b)(6) 2021 in order to solve this adverse event.No patient harm beyond the described event was mentioned.
 
Additional Manufacturer Narrative
Results of investigation: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The insert was severely worn along its surface.The slot for the screw was also worn.A review of complaint history revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that this case reports, after a left tka was performed on an unspecified date, the device screw was found to be loose.A revision was performed as a result of this occurrence and the patient was not harmed beyond the reported event.No additional requested information was provided.Without the requested clinically relevant information, the clinical root cause of the reported loose screw cannot be definitively concluded.Patient impact beyond the reported events cannot be determined.No further clinical medical assessment can be rendered.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could not be corroborated as the event happened in the field and cannot be recreated.Actors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, design of device, fit/sizing, lifetime of device, and traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The insert was severely worn along its surface.The slot for the screw was also worn.A review of complaint history revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that based on the information provided, the clinical root cause of the reported ¿loosening of the hinge insert posterior screw,¿ cannot not be definitively concluded, although user technique cannot be ruled out as a potential contributing factor.The patient impact is the loosening of the hinge insert screw and the revision.Further patient impact beyond the reported events cannot be determined and no further clinical medical assessment is warranted.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could not be corroborated as the event happened in the field and cannot be recreated.Actors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, design of device, fit/sizing, lifetime of device, and traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION HK GD MOTION ISRT 15MM SZ 6-7 LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12898104
Report Number1020279-2021-08442
Device Sequence Number4918000
Product Code KRO
UDI-Device Identifier00885556031278
UDI-Public00885556031278
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71423367
Device Catalogue Number71423367
Device Lot Number18EM02882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer02/09/2022
05/25/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date02/14/2022
06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown